Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 29, 2022, 4:19 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 56 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2022, 4:19 PM CST (22:19 UTC)
- Expired
- Nov 29, 2022, 5:15 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 4:25 PM CST | TORNADO | 4 Sw Tilton, MS | THIS TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF TILTON ROAD AND GIVENS ROAD AND MOVED NORTHEAST ALONG TILTON ROAD. MOST OF THE DAMAGE WAS UPROOTED AND DAMAGED TREES. A COUPLE SHEDS WERE DAMAGED OR DESTROYED. ONE HOME HAD MINOR ROOF DAMAGE. |
| Nov 29, 4:40 PM CST | TORNADO | 2 Sw Bassfield, MS | CORRECTS PREVIOUS TORNADO REPORT FROM 2 SW TILTON. REPORTS OF TORNADO. DEBRIS REPORTED WITH POSSIBLE STRUCTURAL DAMAGE. |
| Nov 29, 4:40 PM CST | TORNADO | 2 Sw Tilton, MS | REPORTS OF TORNADO. DEBRIS REPORTED WITH POSSIBLE STRUCTURAL DAMAGE. |
| Nov 29, 5:05 PM CST | HAIL 1.75 | 1 Sse Carson, MS | QUARTER TO GOLF BALL HAIL IN THE CARSON COMMUNITY. |
| Nov 29, 5:08 PM CST | TORNADO | 4 N Bunker Hill, MS | THIS BRIEF TORNADO TOUCHED DOWN JUST OFF EBENEZER CHURCH ROAD. A FEW TREES WERE UPROOTED AND DAMAGED. |
| Nov 29, 5:10 PM CST | TSTM WND DMG | 3 Se Bassfield, MS | TREES DOWN REPORTED ON GATES RD. |
| Nov 29, 5:10 PM CST | TSTM WND DMG | Bassfield, MS | MOBILE HOME WAS DAMAGED. PORCH WAS DESTROYED AND THERE WAS DAMAGE TO A TRUCK ON THE PROPERTY. |
| Nov 29, 5:10 PM CST | TORNADO | 2 Sw Bassfield, MS | POWER POLES WERE SNAPPED ALONG HWY 35 S OF BASSFIELD, MS. |
| Nov 29, 5:10 PM CST | TORNADO | 4 Ssw Bassfield, MS | CORRECTS PREVIOUS REPORT: MHP CONFIRMED TORNADO ON HWY 35 MARION JEFF DAVIS LINE. |
| Nov 29, 5:14 PM CST | TORNADO | 3 Ssw Bassfield, MS | THIS TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF BASSFIELD CEMETERY ROAD AND MCLEOD DR AND TRACKED ENE FOR ALMOST 4 MILES BEFORE DISSIPATING JUST BEYOND HOSEY MIKELL ROAD. AT THE START, SOME TIN WAS TAKE OFF A LARGE SHED. AS IT CROSSED BASS AND S WILLIAMSBUR |
| Nov 29, 5:15 PM CST | HAIL 1 | 6 Ne Bassfield, MS | QUARTER SIZED HAIL REPORTED. |
| Nov 29, 5:16 PM CST | TSTM WND DMG | 2 Ese Bassfield, MS | TREES DOWNED. |
| Nov 29, 5:16 PM CST | TSTM WND DMG | 4 Ne Bassfield, MS | REPORTS OF TRANSFORMER ON FIRE AND MULTIPLE TREES DOWNED AS WELL AS A FEW POWER POLES SNAPPED. |
| Nov 29, 5:16 PM CST | TORNADO | 1 Sse Bassfield, MS | STORM CHASERS OBSERVED AND RECORDED A LARGE WEDGE TORNADO ON HWY 42 TRACKING E-SE OUT OF BASSFIELD. SEVERAL DOWNED TREES AND POWER FLASHES WERE OBSERVED AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WFUS54 KJAN 292219
TORJAN
MSC065-077-091-292315-
/O.NEW.KJAN.TO.W.0086.221129T2219Z-221129T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
419 PM CST Tue Nov 29 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Marion County in south central Mississippi...
Southern Lawrence County in south central Mississippi...
Southern Jefferson Davis County in south central Mississippi...
* Until 515 PM CST.
* At 418 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tilton, or 12 miles northwest of Kokomo, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tilton around 425 PM CST.
Holly Springs around 430 PM CST.
Oak Vale and Morgantown around 435 PM CST.
Society Hill and Goss around 440 PM CST.
Bunker Hill around 450 PM CST.
Carson and Improve around 455 PM CST.
Melba around 505 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 9004 3133 9008 3135 9011 3135 9018
3143 9021 3157 8968 3155 8962 3154 8960
3151 8959 3144 8959 3143 8965 3133 8966
3127 9004
TIME...MOT...LOC 2218Z 255DEG 31KT 3137 9010
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GG4 follow-up statements
776
WWUS54 KJAN 292231
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
431 PM CST Tue Nov 29 2022
MSC065-077-091-292315-
/O.CON.KJAN.TO.W.0086.000000T0000Z-221129T2315Z/
Marion MS-Lawrence MS-Jefferson Davis MS-
431 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTHERN
MARION...SOUTHERN LAWRENCE AND SOUTHERN JEFFERSON DAVIS COUNTIES...
At 430 PM CST, a confirmed tornado was located over Oak Vale, or 13
miles northwest of Columbia, moving east at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Society Hill and Goss around 440 PM CST.
Bunker Hill around 445 PM CST.
Carson around 450 PM CST.
Improve around 455 PM CST.
Melba around 505 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3133 9004 3133 9008 3135 9011 3135 9018
3143 9021 3157 8968 3155 8962 3154 8960
3151 8959 3144 8959 3143 8965 3133 8966
3127 9004
TIME...MOT...LOC 2230Z 255DEG 31KT 3140 8998
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
DB205
WWUS54 KJAN 292239
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
439 PM CST Tue Nov 29 2022
MSC065-077-091-292315-
/O.CON.KJAN.TO.W.0086.000000T0000Z-221129T2315Z/
Marion MS-Lawrence MS-Jefferson Davis MS-
439 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTHERN
MARION...SOUTHEASTERN LAWRENCE AND SOUTHERN JEFFERSON DAVIS
COUNTIES...
At 439 PM CST, a confirmed tornado was located over Oak Vale, or 15
miles northwest of Columbia, moving northeast at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Goss around 445 PM CST.
Society Hill around 450 PM CST.
Bunker Hill around 505 PM CST.
Carson around 520 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3133 9004 3133 9008 3135 9011 3135 9018
3144 9016 3157 8968 3155 8962 3154 8960
3151 8959 3144 8959 3143 8965 3133 8966
3127 9004
TIME...MOT...LOC 2239Z 243DEG 17KT 3143 8998
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
GG464
WWUS54 KJAN 292250
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
450 PM CST Tue Nov 29 2022
MSC077-292259-
/O.CAN.KJAN.TO.W.0086.000000T0000Z-221129T2315Z/
Lawrence MS-
450 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for south central
Mississippi.
LAT...LON 3139 8996 3150 8996 3157 8968 3154 8960
3151 8959 3144 8959 3143 8965 3138 8966
3133 8998
TIME...MOT...LOC 2249Z 255DEG 31KT 3145 8987
$$
MSC065-091-292315-
/O.CON.KJAN.TO.W.0086.000000T0000Z-221129T2315Z/
Marion MS-Jefferson Davis MS-
450 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTHERN
MARION AND SOUTHERN JEFFERSON DAVIS COUNTIES...
At 449 PM CST, a severe thunderstorm capable of producing a tornado
was located near Society Hill, or 14 miles north of Columbia, moving
east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bunker Hill around 455 PM CST.
Carson around 500 PM CST.
Melba around 510 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3139 8996 3150 8996 3157 8968 3154 8960
3151 8959 3144 8959 3143 8965 3138 8966
3133 8998
TIME...MOT...LOC 2249Z 255DEG 31KT 3145 8987
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CME527
WWUS54 KJAN 292256
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
456 PM CST Tue Nov 29 2022
MSC065-091-292315-
/O.CON.KJAN.TO.W.0086.000000T0000Z-221129T2315Z/
Marion MS-Jefferson Davis MS-
456 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN MARION AND SOUTHERN JEFFERSON DAVIS COUNTIES...
At 456 PM CST, a severe thunderstorm capable of producing a tornado
was located near Society Hill, or 12 miles north of Columbia, moving
northeast at 40 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Carson around 505 PM CST.
Melba around 515 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3139 8993 3151 8994 3157 8968 3154 8960
3151 8959 3144 8959 3143 8965 3138 8966
3136 8991
TIME...MOT...LOC 2256Z 243DEG 34KT 3144 8984
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 29, 3:53 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 29, 3:53 PM CST, 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 353 PM CST Tue Nov 29 2022 ...New DISCUSSION... .DISCUSSION... Issued at 330 PM CST Tue Nov 29 2022 Rest of today-tonight... The potential for significant severe weather event remains & severe weather is ongoing across the region. Sfc analysis earlier today indicates strong WAA & moisture return have quickly recovered with temperatures in the low 70s N to mid-upper 70s S with dewpoints in the upper 60s-low 70s, especially in S MS. This has led to strong WAA with intense LLJ around 40-45kts at 850mb. Combined with anomalous warmth & destabilization around 1000-1500 MLCAPE, per SHV & JAN 18Z soundings, will continue to favor significant severe weather event. Some thermo values haven't been seen per SPC sounding climatology & SPC mesoanalysis indicates long clockwise curved hodographs with +300-400 m2/s2 effective SRH & mean layer bulk shear around 30-45kts in the 0-1km/0-3km & 50-60kts in the 0-6km layer. In addition, very steep lapse rates approaching 7.0 C/km in the 700-500mb layer will support more intense hail. This will continue to support all modes of significant severe weather, including tornadoes, some strong & long track, damaging winds up to 80mph & large hail of tennis ball size. Highest threat looks to be along & NW of the Natchez Trace corridor into Hwy 45 corridor. Some storms have developed earlier in S LA & are progged to continue to the NE. In SE MS could have better mid-level capping & 700mb heights around which could suppress some convection into the Pine Belt. After collaboration with SPC, the "Moderate" & "Enhanced" risk areas remain mostly the same, but were slightly expanded to the E to the MS/AL state line. In addition, the PDS tornado watch for a large portion along & NW of the Natchez Trace corridor through 7PM & was extended slightly E to account for storms in the S in Lawrence to Jeff Davis County. Timing for the most significant severe weather looks to be through midnight, with some lingering after midnight through 4A. Increased confidence remains of around 9PM-midnight in the NW Delta, the I-55 corridor around 1AM-3AM & most potential moved out by 4AM-6AM into E-SE MS, especially the I-59 corridor. Some localized flash flooding potential remains today. Kept the graphic as is, but confidence has increased some areas along & NW of the Natchez Trace, especially N of the I-20 corridor could see some additional training of supercells & more vigorous convection. For now, kept the ongoing Flash Flood Watch in SE MS & no changes to the HWO, but definitely can't rule out a quick +3 inches for areas along & N of the I-20 corridor where more intense storms/multiple rounds occurs. Strong WAA will help highs warm near-above normal into low-mid 70s today, while above normal into low to low 40s in the Delta to low-mid 60s in SE MS for the frontal passage tonight. Wednesday through early next week... As strong sfc ridging builds in, much drier air & subsidence will move in the wake. Sfc & mid-level ridging is progged to shift across central Plains on Wed & mid S to Appalachians by Thurs & Atlantic Seaboard by Fri. A quiet & cool pattern will persist through the period as thermo profiles cool into the 4-10 deg. C range. Highs will be in the low 50s in NW to upper 60s S on Wed, solid freeze for areas along & N of the I-20 corridor Thurs & gradual WAA & moderating highs late week on Fri. Moisture advection will gradually increase into late week on Fri. Shortwave trough is expected to move into the Intermountain W by late week & progged to swing E in zonal flow through the Great Lakes & NE by late weekend. With anomalous ridging over the W Gulf of Mexico & increased WAA/moisture (i.e. PWs in the inch to inch & a half range or so) by late weekend, stalled frontal zone will help spark rain chances Fri through the weekend, building to the N into late weekend on Sat to Sun. With warm thermo increasing into the mid- upper teens by the weekend, highs will moderate above climo into the mid-upper 70s by late weekend into early next week. /DC/ && .AVIATION... (18Z TAFS) Issued at 1130 AM CST Tue Nov 29 2022 Mostly MVFR/IFR conditions prevail across the area and expect these conditions to continue through the period. A strong storm system will move across the area this afternoon into tonight with widespread showers/thunderstorms, some of these storms will be severe. The winds will be gusty out of the south today becoming westerly than Northwesterly overnight behind the front./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 61 34 56 / 100 0 0 0 Meridian 57 66 34 56 / 100 10 0 0 Vicksburg 47 57 34 57 / 90 0 0 0 Hattiesburg 63 68 35 61 / 100 30 0 0 Natchez 51 62 35 59 / 80 0 0 0 Greenville 42 50 32 53 / 70 0 0 0 Greenwood 43 54 32 54 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && DC/DC/15
Hazardous weather outlook, Nov 29, 3:29 PM CST, 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 PM CST Tue Nov 29 2022 ARZ074-LAZ007-015-024-026-MSZ018-052-056-060>062-302130- Ashley-Morehouse-Richland-Catahoula-Concordia-Bolivar-Lauderdale- Smith-Adams-Franklin MS-Lincoln- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, northwest Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. ARZ075-LAZ008-009-016-023-025-MSZ019-025>051-053>055-059-302130- Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Tensas- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson- Jefferson- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, significant severe thunderstorms and strong tornadoes are likely, with significant long tracked tornadoes possible. Some thunderstorms could also produce damaging winds to 80 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ057-058-063>066-072-302130- Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ073-074-302130- Lamar-Forrest- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Nov 29, 3:05 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL TCHULA 33.18N 90.22W
11/29/2022 E1.25 INCH HOLMES MS PUBLIC
1.25 HAIL REPORTED IN TCHULA MS.
&&
SSLocal storm report, Nov 29, 3:10 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL TCHULA 33.18N 90.22W
11/29/2022 E1.25 INCH HOLMES MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TCHULA.
1.25 HAIL REPORTED IN TCHULA MS.
&&
SSLocal storm report, Nov 29, 3:23 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FUNNEL CLOUD 4 NW WEST 33.24N 89.84W
11/29/2022 CARROLL MS PUBLIC
A FUNNEL CLOUD WAS SPOTTED NORTHEAST OF
LEXINGTON MS.
&&
SSLocal storm report, Nov 29, 3:30 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TORNADO 3 NW CARMACK 33.27N 89.69W
11/29/2022 EF0 ATTALA MS PUBLIC
TORNADO WAS REPORTED NORTHEAST OF WEST.
&&
SSLocal storm report, Nov 29, 3:51 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 1 WNW VAIDEN 33.34N 89.77W
11/29/2022 E2.00 INCH CARROLL MS STORM CHASER
STORM CHASER SUBMITTED A PICTURE OF 2-INCH
SIZE HAIL ON FACEBOOK.
&&
CRLocal storm report, Nov 29, 4:08 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL RUTH 31.39N 90.32W
11/29/2022 E0.25 INCH LINCOLN MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:18 AM CST | Flood Watch | JAN | Choctaw, Clarke, Clay, Covington, Forrest, Jasper and 8 more | 27 hr |
| Nov 29, 8:27 AM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 63 min |
| Nov 29, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 50 min |
| Nov 29, 2:08 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 67 min |
| Nov 29, 2:49 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Montgomery | 56 min |
| Nov 29, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 39 min |
| Nov 29, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Nov 29, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 58 min |
| Nov 29, 3:33 PM CST | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Nov 29, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Nov 29, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Webster | 65 min |
| Nov 29, 4:34 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 56 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Claiborne, Warren | 35 min |
| Nov 29, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Webster | 55 min |
| Nov 29, 5:07 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 53 min |
| Nov 29, 5:10 PM CST | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 65 min |
| Nov 29, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 51 min |
| Nov 29, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 29, 5:28 PM CST | Tornado Warning | JAN | Attala, Holmes, Yazoo | 62 min |
| Nov 29, 5:50 PM CST | Tornado Warning | JAN | Covington, Jones | 34 min |
| Nov 29, 5:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 64 min |
| Nov 29, 5:56 PM CST | Tornado Warning | JAN | Clay, Lowndes | 50 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.